Mathematical Tidal Study of St. Lawrence River

by J. William Kamphuis, (A.M.ASCE), Asst. Prof. of Civ. Engrg.; Queen's Univ., Kingston, Canada; formerly, Asst. Res. Ofcr., Natl. Res. Council, Ottawa, Canada,

Serial Information: Journal of the Hydraulics Division, 1970, Vol. 96, Issue 3, Pg. 643-664

Document Type: Journal Paper


A mathematical study of the tidal motion in the St. Lawrence River and Estuary is presented. Differential equations, schematization and difference equations are analyzed and a detailed description is given of three separate difference schemes, an explicit model and two implicit ones. The solution of the large matrices resulting from the implicit schemes is detailed at length and the three schemes are compared as to their results and relative advantage.

Subject Headings: Mathematics | Tides | Rivers and streams | Motion (dynamics) | Estuaries | Differential equations | Mathematical models | Matrix (mathematics)

Services: Buy this book/Buy this article


Return to search